MAUDE Adverse Event Report: DEPUY IRELAND - 9616671 ATTUNE PS RP INSRT SZ9 6MM; ATTUNE IMPLANT : KNEE TIBIAL INSERT

DEPUY IRELAND - 9616671 ATTUNE PS RP INSRT SZ9 6MM; ATTUNE IMPLANT : KNEE TIBIAL INSERT
Model Number 1516-50-906
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Osteolysis (2377); No Code Available (3191)
Date of Event 08/09/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
(b)(4).Mr (b)(6) implanted a right primary attune into (b)(6) year old male in (b)(6) 2016.Post op was fine, but has presented in 2019 and x-rays show tibia has tipped into a greater degree of varus alignment with medial plateau deficiency.Primary components were a sz 9 ps femur, sz 8 rp tibia and sz 9, 6mm rp ps insert.Revision plan was to remove the tibial base plate and insert, replace with revision rp tibia with stem +/- sleeve, and another ps rp insert in order to retain femoral component if well fixed and balanced.Planned to do a patella component as well, as x-ray suggested progressive arthritis in patella.Patient was a well built, muscular male.Tibia cement mantle was broken with light osteotome on lateral side, was loose on medial side and lifted out with no cement attached.There was over 5mm of bone loss on medial side, which mr (b)(6) described as lysis.Revised to a revision size 8 rp tibia with 29mm fully coated sleeve and 110x12mm pressfit stem with sz 9, 6mm rp ps insert.Also 41mm anatomic patella.Mr (b)(6) used some additional bone grafting and cement to fill remainder of medial defect.Mr (b)(6) had moved his primary knee business away from attune at the start of 2019 due to concerns within the hospital department with attune tibial baseplate.In describing the reasons for surgery for this case he described the cause of revision as implant 'failure'.Male patient, (b)(6) years old.Dob: (b)(6).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provision of 21 cfr, part 803.The report may be based on the information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: product complaint # (b)(4).Investigation summary
=
> no device was received.Root cause undetermined.Depuy synthes considers the investigation closed at this time.Should additional information be received, the information will be reviewed and the investigation may be re-opened as necessary.Device history lot
=
> product code 151650906, work order 7958631 was manufactured on 30-jul-2014.16 parts were manufactured per specification and all raw materials met specificatio if information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
ATTUNE PS RP INSRT SZ9 6MM
Common Device Name
ATTUNE IMPLANT : KNEE TIBIAL INSERT
Manufacturer (Section D)
DEPUY IRELAND - 9616671
loughbeg ringaskiddy co.
cork
EI 
MDR Report Key8951981
Report Number1818910-2019-102778
Device Sequence Number11367207
Product Code NJL
UDI-Device Identifier10603295052999
UDI-Public10603295052999
Combination Product (Y/N)N
Initial Reporter CountryNZ
PMA/510(K) Number
P830055
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2019
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/09/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/30/2019
Device Model Number1516-50-906
Device Catalogue Number151650906
Device Lot Number7958631
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/09/2019
Supplement Date Received by Manufacturer02/21/2020
Initial Report FDA Received Date08/30/2019
Supplement Report FDA Received Date02/25/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age57 YR